May 8, 2009

Wire and Needles

Spoke with India today and our wire did arrive, 5 days after the transfer. Sucks that I had to spend a month worrying about it, but after one call to India this morning I am relieved. Today is a stressful day for me. I will meet with nurse Tracey to be taught about the i n j e c t i o n s!!! Ugh...I have watched youtube videos about self injecting of the meds and I really am not looking forward to this. I feel all anxious and nervous and freaking out a bit. I know its all gonna be ok, just this is not part of normal life and it has me stressing. Of course this all has to start on Mothers day...what irony!! The day I hate the most is the day I start to inject. Maybe its a foreshadow to something good, maybe its a curse or maybe I am over thinking it. Who knows, but its happening and that is all there is too it. I welcome any comments on what to expect as far as side effects go, physical and emotional. I have read a little bit about side effects but am limiting this research and wold prefer to hear from my surro buddies who I know will be dead honest.

8 comments:

  1. I think it's a G R E A T sign that you start your injections on Mothers' Day. I'm so pleased for you, Kerrie.

    When will you be doing the transfer? Will we be 2ww buddies? I hope so!

    xxx

    ReplyDelete
  2. I am not a needle person by any means. When we decided to try IVF I was bound and determined to get over that fear and told myself with every injection it was OUR chance to have our miracle and it got me through all of them. It really was not all that bad. I think the thought of the needle was worse than the meds all together.

    You will find it's not all that bad and scary after you do it a few times. It's all worth it...just keep telling yourself that and you can get through all of them like a cake walk :)

    Good luck. Keeping my fingers crossed for you.

    Tracy

    ReplyDelete
  3. Kerrie,

    I didn't have any horrible side effects from the meds until right before pick-up. Then, I was feeling like my ovaries might just be bricks pressing on my bladder/pelvis. I felt sore for the first few days after pick up...and was back to normal by day 1 of the next cycle.

    People react very differently to meds--I do not tend to have tons of side effects (with the occasional excpetion of nausea).

    I think that Mother's Day is just another day--it's not a sign or a curse. However, I think it's great that you are going to working toward motherhood on it this year as opposed to wishing you could be...hopefully it will make this stupid holiday more bearable for you! (Yeah, third trimester and everything, I still kinda hate it!)

    ReplyDelete
  4. Starting the cycle on Mother's Day should be a really good omen!

    Believe me, the needles get easier with time. The sub-q shots (usually in the stomach) aren't that bad. They can leave bruises but are fast to take and I always give them to myself. The IM shots use a longer needle and Brian always gave them to me in the behind. I don't know if you will need the IM shots for your protocol or not. From all I've read and heard, there are a huge range of side effects from feeling nothing to feeling tired and nauseated. I know I get extra tired during an IVF cycle and after the cycle is finished I tend to get depressed, but everyone is different.

    I really pray and hope that you have great results and this will be your first and last cycle with tons of embryos to freeze!

    ReplyDelete
  5. Kerrie, the daily needles aren't bad (in the tummy-I know it sounds awful but its really not bad), I've just finished a round of them. I found that i was getting really tired and had to slow down, give up the gym and off to bed early etc. You have to be kind to yourself at this time.
    Good luck with it all.

    ReplyDelete
  6. Good Luck Kerrie! I agree with Jojo that it is a great sign you are starting your meds on Mother's day! Will keep you in my prayers!

    Jackie

    ReplyDelete
  7. Hi Kerrie:

    what meds are you taking? I took lupron, menopur and puregon. The menopur really stung but the puregon was easy. I really only had side effects emotionally from the lupron but physical effects from the other two. Good Luck! I am really excited for you!

    ReplyDelete
  8. Hi Girls,
    Thanks for all the response and support. I am started on Superfact. Once I get my period will go on Bravelle and Menoupur and an oral Lenoxopro (or something like that). The whol time I will stay on the superfact. Got a little stressed and woozy during the needle training but managed to recover from that quickly. Will post more later.

    ReplyDelete

Say it loud and say it proud, we are listening (reading)